Alert archive / California / Wind Advisories in 2009

Wind Advisory 1, NWS Las Vegas, NV

January 2, 2009Inyo County, California

NWS Las Vegas, NV issued this wind advisory at Jan 2, 2009, 5:28 PM PST for Inyo County, California. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2009, 5:28 PM PST (01:28 UTC)
Expired
Jan 2, 2009, 9:04 PM PST
In force
4 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 030128
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
528 PM PST FRI JAN 2 2009

CAZ519-520-030800-
/O.NEW.KVEF.WI.Y.0001.090103T0128Z-090103T0800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
528 PM PST FRI JAN 2 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE EASTERN SIERRA SLOPES AND THE OWENS
VALLEY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT.

WEST WINDS GUSTING BETWEEN 40 AND 50 MILES AN HOUR CAN BE
EXPECTED THROUGH THIS EVENING IN THE OWENS VALLEY NEAR THE
FOOTHILLS OF THE SOUTHERN SIERRA. WINDS IN THE EASTERN SIERRA
SLOPES ABOVE 5000 FEET WILL LIKELY GUST UP TO 65 MILES AN HOUR.
STRONG CROSS WINDS SHOULD BE EXPECTED ALONG SECTIONS OF HIGHWAY
395 BETWEEN BISHOP AND PEARSONVILLE WHICH WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JA
1 follow-up statement
000 
WWUS75 KVEF 030504
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
904 PM PST FRI JAN 2 2009

CAZ519-520-030615-
/O.CAN.KVEF.WI.Y.0001.000000T0000Z-090103T0800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
904 PM PST FRI JAN 2 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY. WEST
WINDS DECREASED THIS EVENING AS CONDITIONS FOR DOWNSLOPE WINDS
BECAME LESS FAVORABLE. WIDESPREAD WEST WINDS GUSTING OVER 40 MPH
ARE NO LONGER EXPECTED.

AS OF 9 PM...NORTH WINDS OF 15 TO 25 MPH HAVE DEVELOPED BETWEEN
BISHOP AND INDEPENDENCE AND THESE CONDITIONS WILL CONTINUE TO
SPREAD ACROSS THE SOUTHERN HALF OF THE OWENS VALLEY THROUGH
MIDNIGHT.

$$

JA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 2, 3:33 PM PST, 1 hour 55 minutes earlier.

Area forecast discussion, Jan 2, 3:33 PM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 PM PST FRI JAN 2 2009

.SYNOPSIS...ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS WILL SPREAD
INTO SOUTHERN NEVADA AND NORTHWEST ARIZONA TONIGHT AND SATURDAY AS
AN AREA OF LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST. DRIER
NORTHERLY FLOW WILL DEVELOP LATER SATURDAY AND SUNDAY WITH
TEMPERATURES DROPPING TO BELOW NORMAL BY SUNDAY BEHIND A COLD
FRONT. DRY CONDITIONS WITH TEMPERATURES CLIMBING TO ABOVE NORMAL
READINGS CAN BE EXPECTED BY THE MIDDLE OF NEXT WEEK.
&&

.SHORT TERM...COLD FRONT CURRENTLY PUSHING INTO CENTRAL CALIFORNIA
STRETCHING INTO NORTHERN NEVADA WITH SCATTERED LIGHT RAIN AND SNOW
SHOWERS AHEAD OF THE FRONT. MOST OF THE SHOWER ACTIVITY HAS BEEN
CONFINED TO THE WESTERN SIERRA...ALTHOUGH A FEW LIGHT SHOWERS HAVE
BEEN REPORTED ACROSS NORTHERN NEVADA. A FEW SITES ACROSS OUR CWA
HAVE SEEN INCREASED WIND SPEEDS...MAINLY WESTERN SAN BERNARDINO
COUNTY ALONG WITH A COUPLE OF SITES TO THE WEST OF INDEPENDENCE.
ALTHOUGH THESE SITES ARE LIKELY TO SEE ADDITIONAL INCREASED WIND
SPEEDS STILL FEEL THAT WINDS WILL REMAIN BELOW ADVISORY LEVELS. COLD
FRONT IS EXPECTED TO PUSH INTO THE NORTHERN CWA BY AROUND 03Z AND
INTO SOUTHERN NEVADA BETWEEN 12Z-15Z SATURDAY. ALTHOUGH THERE IS
SOME MOISTURE AND DYNAMICS ASSOCIATED WITH THE FRONT...PRECIPITATION
WILL REMAIN ISOLATED TO SCATTERED WITH THE MAJORITY REMAINING OVER
THE WESTERN SIERRA AND ACROSS LINCOLN COUNTY WHERE THE BEST FORCING
IS LOCATED. QPF AMOUNTS ARE EXPECTED TO REMAIN LIGHT WITH LESS THAN
A FEW HUNDREDTHS IN THE VALLEYS AND UP TO A QUARTER INCH IN THE
HIGHER ELEVATIONS. DO NOT ANTICIPATE A NEED FOR ANY WINTER WEATHER
PRODUCTS. TROUGH WILL BE SLOW TO EXIT THE AREA WITH A SLIGHT
CHANCE OF SHOWERS LINGERING INTO LATE SATURDAY. TEMPERATURES BEHIND
THE FRONT WILL FALL A FEW DEGREES WITH HIGH TEMPERATURES ON SATURDAY
ABOUT 3-5 DEGREES COOLER. AS SURFACE HIGH PRESSURE BUILDS INTO
NORTHERN UT/WY/CO SUNDAY GRADIENTS WILL INCREASE BRINGING STRONGER
NORTHEAST WINDS TO THE AREA. THIS WILL HELP USHER IN ADDITIONAL
COOLER AIR AND EXPECT TO SEE THE TEMPERATURES DROP EVEN MORE ON
SUNDAY...ABOUT 5-8 DEGREES.

.LONG TERM...FOR THE PERIOD BEGINNING TUESDAY MORNING...TUESDAY WILL
SEE CONTINUANCE OF NORTHWEST FLOW AND RIDGING OFF THE COAST. THIS
WILL CONTINUE UNTIL FRIDAY WHERE THE NEXT SYSTEM MAKES ITS
APPEARANCE. HERE IS WHERE A SIGNIFICANT DIFFERENCE APPEARS BETWEEN
THE ECMWF AND GFS. THE ECMWF WANTS TO DROP AN INSIDE SLIDER INTO THE
AREA AND THEN CONTINUE IT INTO NORTHERN BAJA AND CUT IT OFF...WHILE
THE GFS KEEPS AN OPEN TROUGH THAT TRACKS ON THROUGH TO THE EAST.
WENT WITH A BLENDED SOLUTION BUT FAVORED THE GFS ON MOST PARAMETERS.
THE ECMWF SOLUTION WOULD LEAD TO COOLER TEMPERATURES AND HIGHER
POPS. DECIDED TO KEEP THE PREVIOUS LOW NUMBER POPS IN AS THIS SEEMS
A GOOD COMPROMISE. ALSO HAVE INCREASED THE WINDS IN THE GRIDS FOR
FRIDAY BUT NOT TO THE BREEZY LEVEL OR HIGHER WITH THE EXCEPTION OF
THE SPRING MOUNTAINS.
&&

.AVIATION...FOR MCCARRAN...LIGHT WINDS FOR THIS EVENING BUT EXPECT
THEM TO PICK UP EARLY SATURDAY MORNING AHEAD OF AN APPROACHING COLD
FRONT. LATER IN THE MORNING EXPECT A FRONTAL PASSAGE...TIMING NOT
CERTAIN AND 00Z TAF IS BEST ESTIMATE. WINDS WILL GRADUALLY WEAKEN
AND VEER TO THE NORTHWEST BY AFTERNOON. NO SIGNIFICANT CLOUD COVER
EXPECTED.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A FRONT WILL PASS THROUGH THE AREA  TONIGHT AND
SATURDAY MORNING BRINGING A WIND SHIFT TO THE NORTHWEST TO NORTH
IN MOST PLACES. ASIDE FROM BROKEN HIGH CLOUDS NO SIGNIFICANT
CEILINGS EXPECTED. TURBULENCE IS LIKELY IN THE HIGHER LEVELS AS
STRONG SOUTHWEST TO WEST WINDS SET UP MOUNTAIN WAVE CONDITIONS IN
THE LEE OF AREA RANGES...PARTICULARLY THE SIERRA AND SPRING
MOUNTAINS. SATURDAY WILL SEE A SLACKING OF THE WIND SPEEDS
CONSIDERABLY AT ALL LEVELS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

GORELOW/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 2, 4:43 AM PST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
443 AM PST FRI JAN 2 2009

AZZ001>003-036-CAZ519>527-NVZ014>022-030400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
443 AM PST FRI JAN 2 2009 /543 AM MST FRI JAN 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS WITH A CHANCE OF SNOW SHOWERS CAN BE EXPECTED OVER THE
SIERRA THIS AFTERNOON AND TONIGHT AS A PACIFIC STORM SYSTEM MOVES
INTO THE AREA. THERE WILL BE A CHANCE OF RAIN AND SNOW SHOWERS
TONIGHT ACROSS INYO COUNTY AND MUCH OF SOUTHERN NEVADA AND
NORTHERN MOHAVE COUNTY. SOME LIGHT SNOW ACCUMULATION IS POSSIBLE
IN THE HIGHER TERRAIN OF NORTHERN LINCOLN COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOCALLY GUSTY NORTH
WINDS WILL DEVELOP SATURDAY...CONTINUING INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 1:59 PM PSTLake Wind AdvisoryVEFSan Bernardino28 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.